MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 20 CM, INLINE GRIP; INSTRUMENT

AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 20 CM, INLINE GRIP; INSTRUMENT
Model Number SB-0520IC
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned and during the evaluation it was confirmed that the tissue pad was burnt, had peeling on the tissue pad and was confirmed to have fallen off.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Although a definitive root cause of the pads worn out and falling off could not be determined, likely factors causing the defect could have been the following: 1) the tissue pad was severely worn out and part of it peeled off because the ultrasound was output with the gripper closed without gripping the tissue (including after the tissue was cut).2) some force was applied to the peeled tissue pad causing it to fall off.Summary answer (regarding clinical/medical evaluation and risk assessment review) the customer may be able to reduce and prevent occurrence of the event by handling device in accordance with the following ifu : "·do not activate output while the grasping section is closed without contacting tissue or vessel, or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.·when cutting or vessel sealing is performed, apply light tension on the tissue so that users can confirm that they are transected.Also, stop activation immediately after tissue is transected.Otherwise, the grasping section, the tissue pad, or the probe tip may break and fall, and partial separating of the tissue pad may occur due to a local increase of temperature caused by the friction between tissue pad and the probe tip during activation." if additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
It was reported during a hepatectomy procedure, the tissue pad was scorched and peeled off inside the patients fat tissue.The subject device was retrieved with a grasping forceps and the procedure was completed with a similar device.There was no health hazard to the patient; therefore, no further interventions were required.

Brand Name
SONICBEAT 5 MM, 20 CM, INLINE GRIP
Common Device Name
INSTRUMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18833772
Report Number9614641-2024-00564
Device Sequence Number7415458
Product Code LFL
UDI-Device Identifier04953170308956
UDI-Public04953170308956
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSB-0520IC
Device Lot Number23K16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown